Alert archive / Pennsylvania / Frost Advisories in 2008

Frost Advisory 8, NWS State College, PA

May 28, 20088 counties in Pennsylvania

NWS State College, PA issued this frost advisory at May 28, 2008, 3:16 PM EDT for 8 counties in Pennsylvania. It took effect at May 29, 2008, 1:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 28, 2008, 3:16 PM EDT (19:16 UTC)
In effect from
May 29, 2008, 1:00 AM EDT
Expired
May 29, 2008, 8:00 AM EDT
In force
7 hr
Issued by
NWS State College, PA

Counties Blair County, PA, Cambria County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Lycoming County, PA, Somerset County, PA, Sullivan County, PA

The radar

The State College radar (KCCX), 8 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 7.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 28, 8:05 AM EDT, 7 hours 11 minutes earlier.

Area forecast discussion, May 28, 8:05 AM EDT, 7 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
805 AM EDT WED MAY 28 2008

.SYNOPSIS...
HIGH PRESSURE WILL DRIFT SOUTHEAST FROM THE GREAT LAKES DURING THE
NEXT COUPLE OF DAYS...PROVIDING A STRETCH OF FAIR WEATHER TO
PENNSYLVANIA. A LOW PRESSURE SYSTEM WILL LIKELY TRACK EASTWARD
ACROSS THE REGION ON SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TEMPS HAVE RISEN FROM THE FROSTY READINGS OF PRE-SUNRISE OVER THE
NRN MTNS. HAVE CANX THE FROST ADVSRY AN HOUR EARLY. MUCH DRIER
NORTHERLY FLOW HAS OVERSPREAD CENTRAL PA. RESIDUAL CIRRUS SHOULD
PUSH SOUTH OF THE REGION LATER THIS MORNING...LEAVING SUNNY SKIES
ACROSS THE REGION. MODEL 8H TEMPS SUPPORT HIGHS IN THE 60S...SOME
5-10F BLW NORMAL.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
MAIN CONCERN TONIGHT WILL BE EXPECTED FROST/FREEZE OVR THE N MTNS.
UPON COORDINATION WITH ADJACENT OFFICES...HAVE DECIDED TO WAIT
UNTIL THE DAY SHIFT TO ISSUE ANY ADVISORIES TO AVOID CONFUSION
WITH FROST ADV CURRENTLY IN EFFECT FOR THIS MORNING. AS SFC HI
DRIFTS OVR THE AREA...CALM WIND/ANOMALOUSLY DRY AIRMASS AND CLEAR
SKIES SHOULD RESULT IN LOWS SEVERAL DEG COLDER THAN THIS
MORNING...ESPECIALLY ACROSS SOUTHERN PA. APPEARS A HARD FREEZE IS
POSSIBLE FOR THE NORMALLY COLDER VALLEYS ACROSS NORTHERN PA...WITH
PATCHY FROST POSSIBLE AS FAR SOUTH AS CENTRAL PA. WITH WATER TEMPS
RUNNING IN THE L60S...EXPECT LOCALLY DENSE FOG TO FORM IN THE DEEP
RIVER/STREAM VALLEYS OF THE ALLEGHENIES. TEMPS SHOULD RECOVER
QUICKLY ON THURS. FULL SUN AND 850 TEMPS NR 9C SHOULD TRANSLATE TO
HIGHS MOSTLY IN THE L-M 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
LATEST GEFS DATA SHOWING MINIMAL SPREAD WITH REGARD TO SHORTWAVE
EJECTING FROM THE INTERIOR WEST LATE THIS WEEK. ASSOCIATED SFC LO
MOST LIKELY TO TRACK ACROSS CENTRAL PA ON SATURDAY. LATEST PLUME
DATA SHOWING POSSIBILITY OF FRI EVENING TSTMS ASSOCIATED WITH WARM
FRONT. CANT RULE OUT POSSIBILITY OF SVR WX NR WARM FRONT OVR
WESTERN PA LATE IN THE DAY. HOWEVER...BETTER CHC OF TSTMS AND
POSSIBLE SVR WX SOUTH OF LOW TRACK ON SATURDAY. GEFS DATA SHOWING
ANOMALOUS WIND FIELDS AND PWAT/INSTABILITY SOUTHEAST OF TRAILING
COLD FRONT.

DRIER...SEASONABLE CONDS APPEAR MOST LIKELY SUN-TUE IN FAIRLY
ZONAL FLOW. HOWEVER...MOST GEFS MEMBERS INDICATE A CHC OF SHWRS
TUES WITH ARRIVAL OF SHORTWAVE.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
ALL TAF SITES REPORTING VFR CONDS...AND THIS IS EXPECTED TO
CONTINUE THROUGH AT LEAST THE NEXT 24 HOURS AS HIGH PRESSURE
BUILDS OVER THE REGION TODAY. NORTH TO NORTHEASTERLY WINDS WILL BE
A BIT BREEZY AT 10-15 KTS THIS AM AND AFTN THEN SLACKEN OFF
OVERNIGHT. LATEST WIND OBS AT KJST CONTINUE TO BE AFFECTED BY
BIRDS AND ARE NOT REPRESENTATIVE OF THE CURRENT WEATHER SITU.

EXPECT VFR THROUGH MUCH OF THE REMAINDER OF THE FORECAST PERIOD AS HIGH
PRESSURE DOMINATES. A SHORT WAVE/FRONT MAY BRING SOME SHOWERS/TSTMS ON
SAT WHICH WOULD LOWER CIGS/VSBYS AT TIMES.

&&

.FIRE WEATHER...
AN UNSEASONABLY DRY AIRMASS WILL SPREAD OVR THE REGION DURING THE
NEXT COUPLE OF DAYS WITH AFTERNOON RELATIVE HUMIDITIES FALLING BLW
30 PCT. WINDS SHOULD BE LIGHT TODAY AS HIGH PRESSURE BUILDS INTO
THE STATE...BUT MAY INCREASE SOMEWHAT ON THURSDAY...CREATING AN
INCREASING RISK OF WILDFIRES...ESPECIALLY OVER THE NORTHEAST
CORNER OF THE STATE.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DANGELO/FITZGERALD
NEAR TERM...DANGELO/FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/BEACHLER
AVIATION...JUNG/GARTNER
FIRE WEATHER...FITZGERALD/GARTNER
Hazardous weather outlook, May 28, 8:02 AM EDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
802 AM EDT WED MAY 28 2008

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-291215-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
802 AM EDT WED MAY 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN APPROACHING WARM FRONT WILL LIKELY PRODUCE SCATTERED
THUNDERSTORMS ACROSS CENTRAL AND WESTERN PENNSYLVANIA LATE FRIDAY.
A FEW OF THESE STORMS COULD PRODUCE DAMAGING WINDS GUSTS OR LARGE
HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

DANGELO

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:16 PM EDTFreeze WarningCTPCameron, Elk, McKean, Potter, Tioga, Warren17 hr

Nearby

Frost Advisories in Pennsylvania, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.